Forum

× click the New Topic button to post

bcg treatments

4 years 3 months ago #46990 by melmac95
Thank you both for answering my post... Like I said he has had 3, and due to the shortage the Dr's office has 2 more bottles of BCG so he will only be getting 5 treatments instead of the 6.. Im relieved that he hasn't had any bad reactions to the treatments, Ive seen on here where some have to stop treatments do to the side effects. Just be happy once treatments are done and the scopes start so that we know all is clear. Again, thank you....

Please Log in or Create an account to join the conversation.

4 years 3 months ago #46983 by pemquid
I've read here (and elsewhere) reassuring comments that reaction to BCG means it's working, which may well be true. Not having a reaction doesn't necessarily mean it isn't working, however. I had milder reactions to BCG than many others here have reported, was able to complete the full course of initial treatments and follow-ups, and have remained all clear of bladder cancer for 6 years. Part way through the course of treatment, I did get a pretty high fever one time. That was enough for my urologist to drop subsequent treatments to 1/3rd dose. If your husband develops severe reactions to the BCG, e.g, very bad bladder irritation, the dose can be dropped to 1/3 or even 10% and still be effective.

Best of luck to your husband, and to you.

Ann

Small TA Grade 1, May-06; recur (2 tiny), same, June-08; TURBTs both times. BCG begun July-08, dosage to 1/3rd May-10, completed treatment December-11. All clear since 2008.

Please Log in or Create an account to join the conversation.

4 years 3 months ago #46977 by sara.anne
Since your husband has had reactions after the BCG, I would say that his body IS reacting to it! Usually many of the side effects, other than those that are acute and due to the administration itself, occur a day or so after. The most common is fatigue.

Each individual will vary, of course

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

4 years 3 months ago #46976 by melmac95
My husband has had a total of 3 bcg treatments. Last 2 he had burning when urinating.hot feeling to his body and also slept the day of treatments away. Had 3rd treatment today with no side affects at all... ive read that you know the bcg is working by the side affects. Is this actually true..

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 2 Users and 410 Guests 
Cynthia's AvatarCynthia, Scared's AvatarScared

Legend: Site Administrator Global Moderator Moderator Banned User Guest

Statistics

Total Messages: 50846 Total Sections: 1 Today Open: 1 Today Total Answer: 10
Total Subjects: 6515 Total Categories: 11 Yesterday Open: 1 Yesterday Total Answer: 5
Total Users: 7772 Latest User: AussieG
Powered by Kunena Forum